A semi-analytical solution to the stress intensity factors of branched cracks | |
Liu ZE(刘卓尔); Wei YJ(魏宇杰)![]() | |
Source Publication | JOURNAL OF THE MECHANICS AND PHYSICS OF SOLIDS
![]() |
2023-10-01 | |
Volume | 179Pages:105351 |
ISSN | 0022-5096 |
Abstract | Crack branching is ubiquitous in engineering practice, and it often takes place when a crack is subjected to dynamic stress fields, or runs into heterogeneous regions. The mechanical analysis of branched cracks is of great significance in safety analysis and crack-path engineering. In this work we developed a theoretical method to calculate the stress intensity factors (SIFs) of branched cracks. By employing both Schwarz-Christoffel mapping and Muskhelishvili approach, we present an asymptotic approximation for the conformal mapping and SIFs of arbitrary branched cracks are then readily derived. We further demonstrate the convenience of this analytical approach to obtain the SIFs of forked crack as well as four-branched cracks. The theoretical solutions are validated by using finite-element simulations. It is shown that the semi-analytical approach agrees well with the FEM calculations on SIFs. The analytical methods supply a general way to solve the SIFs and therefore the energy release rate of branched cracks. It can then be adopted to understand crack splitting and crack network engineering. |
DOI | 10.1016/j.jmps.2023.105351 |
Indexed By | SCI ; EI |
Language | 英语 |
WOS ID | WOS:001029752300001 |
WOS Research Area | Materials Science ; Mechanics ; Physics |
WOS Subject | Materials Science, Multidisciplinary ; Mechanics ; Physics, Condensed Matter |
Funding Organization | NSFC Basic Science Center for Multiscale Problems in Nonlinear Mechanics' [11988102] |
Classification | 一类/力学重要期刊 |
Ranking | 1 |
Contributor | Wei, YJ (corresponding author), Chinese Acad Sci, Inst Mech, LNM, Beijing 100190, Peoples R China. |
Citation statistics | |
Document Type | 期刊论文 |
Identifier | http://dspace.imech.ac.cn/handle/311007/92559 |
Collection | 非线性力学国家重点实验室 |
Affiliation | 1.{Liu, Zhuo-Er, Wei, Yujie} Chinese Acad Sci, Inst Mech, LNM, Beijing 100190, Peoples R China 2.{Wei, Yujie} Eastern Inst Adv Study EIAS, Ningbo 315200, Zhejiang, Peoples R China 3.{Liu, Zhuo-Er, Wei, Yujie} Univ Chinese Acad Sci, Sch Engn Sci, Beijing 100049, Peoples R China |
Recommended Citation GB/T 7714 | Liu ZE,Wei YJ. A semi-analytical solution to the stress intensity factors of branched cracks[J]. JOURNAL OF THE MECHANICS AND PHYSICS OF SOLIDS,2023,179:105351.Rp_Au:Wei, YJ (corresponding author), Chinese Acad Sci, Inst Mech, LNM, Beijing 100190, Peoples R China. |
APA | 刘卓尔,&魏宇杰.(2023).A semi-analytical solution to the stress intensity factors of branched cracks.JOURNAL OF THE MECHANICS AND PHYSICS OF SOLIDS,179,105351. |
MLA | 刘卓尔,et al."A semi-analytical solution to the stress intensity factors of branched cracks".JOURNAL OF THE MECHANICS AND PHYSICS OF SOLIDS 179(2023):105351. |
Files in This Item: | Download All | |||||
File Name/Size | DocType | Version | Access | License | ||
Jp2023Fa175.pdf(1641KB) | 期刊论文 | 出版稿 | 开放获取 | CC BY-NC-SA | View Download |
Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.
Edit Comment